Drugs That Pile on the Ki­los

If you’re gain­ing weight for no rea­son or find­ing it hard to lose weight, your med­i­ca­tions could be to blame

Reader's Digest (India) - - Book Bonus -

Some re­searchers be­lieve SSRI (sero­tonin-spe­cific re­up­take in­hibitor)-style drugs , such as parox­e­tine and citalo­pram, in­crease ap­petite. But an­tide­pres­sants that af­fect dopamine, such as bupro­pion, may ac­tu­ally re­duce hunger.

Beta-block­ers such as meto­pro­lol and atenolol can make it harder to lose weight, pos­si­bly be­cause they re­duce meta­bolic rate. The skinny al­ter­na­tive? Mixed alpha- and betablock­ers such as carvedilol.

The anti-al­ler­gens lo­rata­dine and ce­t­i­rizine con­tain less po­tent ac­tive chem­i­cals than diphen­hy­dramine, de­creas­ing the chances that the drugs will boost ap­petite. con­cerns about a med­i­ca­tion, ask your doc­tor be­fore he or she writes the pre­scrip­tion. And when the du­ra­tion of the pre­scrip­tion is on, never stop tak­ing any medicine with­out pro­fes­sional ad­vice.

Newspapers in English

Newspapers from India

© PressReader. All rights reserved.